New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hounds
Regular Member


Date Joined Jul 2014
Total Posts : 30
   Posted 10/10/2014 2:47 PM (GMT -6)   
The nurse came to start my infusion of solumedrol and she couldn't get a vein :(  She tried and tried and then I had an episode of some sort. It may have been an anxiety attack or low blood sugar.   But I recovered from that and took a lorazapam. I feel fine now. Another nurse will come over tomorrow to try again.
 
Just another day with solumedrol veins, I suppose.  I'm sure that tomorrow will be better! 
 
 

Backtolife
Veteran Member


Date Joined Aug 2014
Total Posts : 819
   Posted 10/10/2014 4:50 PM (GMT -6)   
I'm sorry I don't even know what that is but it sounds like a disappointing day, I hate to hear that. Hope that tomorrow IS better. Good luck.

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3571
   Posted 10/10/2014 5:06 PM (GMT -6)   
Ah I'm sorry!!!! That sounds terrible!!!! Rest and drink lots of fluids. I hope they send a more competent nurse tomorrow!

When I've done solumedrol, I have to go to an infusion center the first day. They set up a port then I do it myself. Perhaps ask about that option?!

Best of luck! Meanwhile, remember to rest lots and take good care........good healthy foods, lots of fluids etc.
Diagnosed with MS July 2006

I have no lesions on my soul and so I live with no limits.

Hounds
Regular Member


Date Joined Jul 2014
Total Posts : 30
   Posted 10/12/2014 6:59 PM (GMT -6)   
When the nurses come here, they set up a port and I'm able to do it on my one, which is great! As the infusion center is an hour away.

The nurse who came yesterday was able to get a line in after the second try. Seeing the bruises from the previous day, she thought I had a a Vasovagal response the previous day.

Yesterday, once I ran I my arms under hot water for a few minutes, the veins popped out and she got a great line in!

So dose number two is in! Success!

I don't know if it is true or not but both nurses have mentioned that my veins seem to have shrunk from the many rounds of solumedrol... 4 courses in 7 months. Has anyone else heard that.

Oh and don't get me going on the "mix up" on the lorazapam script! I didn't have any for my second dose and was up for 48 hours! UGH! All fixed now and I hope to sleep very well tonight!

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3571
   Posted 10/12/2014 7:34 PM (GMT -6)   
Yikes! That is a lot of solumedrol. But, some people do it once a month as a maintenance treatment. It can be very hard on your body. One thing you should perhaps consider would be a bone density exam. Solumedrol can wreak havoc on your bones.

You are a better warrior than I am! I said never again after my second solumedrol treatment. Keep up the good fight, girl!!!

I'm glad you got your lorazepam!!! Keep resting!
Diagnosed with MS July 2006

I have no lesions on my soul and so I live with no limits.

Hounds
Regular Member


Date Joined Jul 2014
Total Posts : 30
   Posted 10/14/2014 2:27 PM (GMT -6)   
The nurse came again today, as yesterday's infusion took over 4 hours. After the 4th try, the line is in great and I'm dripping like a champ! LOL I just have to get through today and tomorrow and hopefully, I'll never have to do solumedrol again, or for at least a long, long time!

I think I'm going to take the rest of the week off from work. I've been working yesterday and today but don't think I should anymore :)

Thanks for the support!

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3571
   Posted 10/16/2014 9:48 PM (GMT -6)   
You deserve to take some time off from work. Do you need me to write you a note??? I can!!!

Take care and rest! Keep us posted!
Diagnosed with MS July 2006

I have no lesions on my soul and so I live with no limits.

Hounds
Regular Member


Date Joined Jul 2014
Total Posts : 30
   Posted 10/17/2014 11:20 AM (GMT -6)   
A note would be nice! But I think my boss gets it, FINALLY!

I took Thursday off and I'm only working a half day today. I've logged off, as it is just taking too long for me to form my thoughts and make sense of things. I'm a finance analyst and numbers just aren't making too much sense today.

Most of you know what I mean, where something that is normally simple, becomes complicated and then the frustration comes in.

Today, I'm feeling a little strange. I'm dizzy, tired, and really cranky. I think I can fix the cranky, though :) I'm off to bed to hopefully rid myself of these symptoms! The good news is that I think my appetite is back after a week! WOO HOO!

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3571
   Posted 10/24/2014 7:49 PM (GMT -6)   
How are you feeling?? Did the roids but the brakes on that flare?
Diagnosed with MS July 2006

I have no lesions on my soul and so I live with no limits.

Hounds
Regular Member


Date Joined Jul 2014
Total Posts : 30
   Posted 12/12/2014 3:00 PM (GMT -6)   
Sorry that I haven't been around much, but work and the holidays have been keeping me very busy.

That last round of roids did put the brakes on the flare but it took awhile. I still have the numbness in my right arm but the electric shocks seem to have disappeared! I still have a bit of the drop foot but not as noticable, I think. I don't seem to be tripping as often woo hoo!

I am on month 4 of Rebif, so hopefully I won't have another flare any time soon. I am scheduled for another brain and neck MRI in February, to see if I'm still in an active flare. That's when they will make a decision if the Rebif is working for me.

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3571
   Posted 12/12/2014 7:42 PM (GMT -6)   
Oh I'm glad to hear you are feeling better! I hope the rebif is working. I'd hate to think you'd need to switch again! How are the side effects? Are you managing ok?
Diagnosed with MS July 2006

I have no lesions on my soul and so I live with no limits.

Hounds
Regular Member


Date Joined Jul 2014
Total Posts : 30
   Posted 12/17/2014 4:07 PM (GMT -6)   
The side effects aren't that bad. I really haven't had any. The only issue that I seem to be having is the injections on my thighs and stomach. Those really hurt and end up looking like bee stings several days after the injection but it does go away after awhile. I am diligent in rotating the sites, so I don't think that is the problem.

I seem to be doing well, knock on wood! Thanks for asking!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 11:32 AM (GMT -6)
There are a total of 3,005,677 posts in 329,250 threads.
View Active Threads


Who's Online
This forum has 161796 registered members. Please welcome our newest member, Crispy Mango.
250 Guest(s), 7 Registered Member(s) are currently online.  Details
SoMuchFun, Deep_sleep, Mind body spirit, JoHnGaMeR90, Vdang2k, Anitas, fiddlecanoe